Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 321, NWS Jackson, MS

July 21, 2018Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2018, 5:23 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 56 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2018, 5:23 AM CDT (10:23 UTC)
Expired
Jul 21, 2018, 6:19 AM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 44 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:35 AM CDTTSTM WND DMG2 Ne Yazoo City, MSTREE DOWN ALONG OLD TCHULA RD.
Jul 21, 5:35 AM CDTTSTM WND DMGYazoo City, MSTREE DOWN ALONG GRAND AVE.
Jul 21, 5:48 AM CDTTSTM WND DMG11 Se Pickens, MSTREES DOWN, INCLUDING ONE ON A POWER LINE IN CAMDEN.
Jul 21, 5:52 AM CDTTSTM WND DMG11 Ene Canton, MSMULTIPLE TREES DOWN ALONG HWY 43 BETWEEN CAMDEN AND SHARON.
Jul 21, 5:55 AM CDTTSTM WND DMG13 Wnw Lena, MSMULTIPLE TREES DOWN ALONG HWY 16.
Jul 21, 5:55 AM CDTTSTM WND DMG7 Ene Canton, MSTREES DOWN IN SHARON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 2:33 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3662 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS54 KJAN 211023
SVRJAN
MSC089-163-211130-
/O.NEW.KJAN.SV.W.0321.180721T1023Z-180721T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
523 AM CDT SAT JUL 21 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Yazoo County in central Mississippi...
  Madison County in central Mississippi...

* Until 630 AM CDT.

* At 523 AM CDT, severe thunderstorms were located along a line
  extending from near Lexington to 6 miles southwest of Thornton,
  moving south at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Yazoo City around 535 AM CDT.
  Benton around 540 AM CDT.
  Myrleville, Cameron, Little Yazoo and Vaughan around 545 AM CDT.
  Camden and Way around 550 AM CDT.
  Flora and Sharon around 555 AM CDT.
  Canton, Annandale and Farmhaven around 600 AM CDT.
  Madison and Gluckstadt around 605 AM CDT.
  Ridgeland around 610 AM CDT.

Other locations impacted by these severe thunderstorms include Eden
and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8997 3288 8973 3263 8973 3259 8980
      3258 8986 3251 8993 3248 9002 3244 9007
      3240 9007 3240 9023 3241 9025 3249 9025
      3250 9045 3256 9045 3252 9050 3253 9055
      3292 9050 3293 9045 3301 9044 3302 9035
TIME...MOT...LOC 1023Z 338DEG 52KT 3311 9009 3303 9043 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
5 follow-up statements
835 
WWUS54 KJAN 211033
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
533 AM CDT SAT JUL 21 2018

MSC089-163-211130-
/O.CON.KJAN.SV.W.0321.000000T0000Z-180721T1130Z/
Yazoo MS-Madison MS-
533 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR YAZOO AND MADISON COUNTIES...

At 533 AM CDT, severe thunderstorms were located along a line
extending from near Ebenezer to near Yazoo City, moving southeast at
60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Myrleville, Cameron, Vaughan and Little Yazoo around 545 AM CDT.
  Camden and Way around 550 AM CDT.
  Sharon around 555 AM CDT.
  Canton, Farmhaven and Annandale around 600 AM CDT.
  Gluckstadt around 605 AM CDT.
  Madison and Ridgeland around 610 AM CDT.

Other locations impacted by these severe thunderstorms include Eden
and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8997 3288 8973 3263 8973 3259 8980
      3258 8986 3251 8993 3248 9002 3244 9007
      3240 9007 3240 9023 3241 9025 3249 9025
      3250 9045 3256 9045 3252 9050 3253 9055
      3292 9050 3293 9045 3301 9044 3302 9035
TIME...MOT...LOC 1033Z 333DEG 52KT 3298 9003 3290 9037 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
432 
WWUS54 KJAN 211041
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
541 AM CDT SAT JUL 21 2018

MSC089-163-211130-
/O.CON.KJAN.SV.W.0321.000000T0000Z-180721T1130Z/
Yazoo MS-Madison MS-
541 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR YAZOO AND MADISON COUNTIES...

At 541 AM CDT, severe thunderstorms were located along a line
extending from near Cameron to near Little Yazoo, moving south at 65
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Cameron, Camden and Way around 545 AM CDT.
  Sharon around 550 AM CDT.
  Flora and Farmhaven around 555 AM CDT.
  Annandale and Gluckstadt around 600 AM CDT.
  Madison and Ridgeland around 605 AM CDT.

Other locations impacted by these severe thunderstorms include Eden
and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8997 3288 8973 3263 8973 3259 8980
      3258 8986 3251 8993 3248 9002 3244 9007
      3240 9007 3240 9023 3241 9025 3249 9025
      3250 9045 3256 9045 3252 9050 3253 9055
      3292 9050 3293 9045 3302 9035
TIME...MOT...LOC 1041Z 338DEG 57KT 3283 8994 3277 9033 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
904 
WWUS54 KJAN 211050
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
550 AM CDT SAT JUL 21 2018

MSC089-163-211130-
/O.CON.KJAN.SV.W.0321.000000T0000Z-180721T1130Z/
Yazoo MS-Madison MS-
550 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR CENTRAL YAZOO AND MADISON COUNTIES...

At 550 AM CDT, severe thunderstorms were located along a line
extending from near Camden to near Myrleville, moving south at 60
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Farmhaven and Sharon around 555 AM CDT.
  Annandale around 600 AM CDT.
  Gluckstadt around 605 AM CDT.
  Madison and Ridgeland around 610 AM CDT.

Other locations impacted by these severe thunderstorms include
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8997 3288 8973 3263 8973 3259 8980
      3258 8986 3251 8993 3248 9002 3244 9007
      3240 9007 3240 9023 3241 9025 3249 9025
      3250 9045 3256 9045 3252 9050 3253 9055
      3271 9052 3291 9005
TIME...MOT...LOC 1050Z 338DEG 52KT 3272 8989 3266 9028 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
992 
WWUS54 KJAN 211105
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
605 AM CDT SAT JUL 21 2018

MSC163-211115-
/O.CAN.KJAN.SV.W.0321.000000T0000Z-180721T1130Z/
Yazoo MS-
605 AM CDT SAT JUL 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YAZOO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Mississippi.

LAT...LON 3259 8980 3258 8986 3251 8993 3248 9002
      3244 9007 3240 9007 3240 9023 3249 9025
      3250 9045 3258 9045 3258 9040 3259 9039
      3261 9019 3275 8973 3263 8973
TIME...MOT...LOC 1105Z 354DEG 42KT 3255 8993 3250 9023 

$$

MSC089-211130-
/O.CON.KJAN.SV.W.0321.000000T0000Z-180721T1130Z/
Madison MS-
605 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR MADISON COUNTY...

At 605 AM CDT, severe thunderstorms were located along a line
extending from near Goshen Springs to near Annandale, moving south at
50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Madison around 610 AM CDT.
  Ridgeland around 615 AM CDT.
  Jackson around 630 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3259 8980 3258 8986 3251 8993 3248 9002
      3244 9007 3240 9007 3240 9023 3249 9025
      3250 9045 3258 9045 3258 9040 3259 9039
      3261 9019 3275 8973 3263 8973
TIME...MOT...LOC 1105Z 354DEG 42KT 3255 8993 3250 9023 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
930 
WWUS54 KJAN 211119
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
619 AM CDT SAT JUL 21 2018

MSC089-211129-
/O.CAN.KJAN.SV.W.0321.000000T0000Z-180721T1130Z/
Madison MS-
619 AM CDT SAT JUL 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Mississippi.

LAT...LON 3259 8980 3258 8986 3251 8993 3248 9002
      3244 9007 3240 9007 3240 9023 3249 9025
      3250 9045 3258 9045 3258 9040 3259 9039
      3261 9019 3275 8973 3263 8973
TIME...MOT...LOC 1118Z 338DEG 52KT 3237 8984 3232 9014 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:20 AM CDT, 3 minutes earlier.

Area forecast discussion, Jul 21, 5:20 AM CDT, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
520 AM CDT Sat Jul 21 2018

...DANGEROUS HEAT STRESS CONTINUES WITH SEVERE STORMS POSSIBLE...

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Expecting storms to continue from the northwest this morning and
spread southeast. Right now, GLH GWO, GTR may see the bigger
impacts. Added tempo groups for worsening conditions. Some of the
storms may be strong to severe so added gusty winds at those sites
also. The rest of the sites may experience a few hours of MVFR
conditions for reduced visibility and briefly lowered ceilings.
Most of the area should have prevailing VFR conditions by late
afternoon Saturday./17/

&&

.DISCUSSION...
.Today through Tonight: The primary concerns will be elevated heat
stress and Isolated strong storm issues for the period.

Latest rap and satellite analysis continued to show the ridge trough
pattern over the conus. This was characterized by anomalous mid to
upper ridging over the Rockies to the Southern Plains as well as
troughing over the eastern conus. Anomalous low level temps will
bring another hot day to the region. With dewpoints well into the
70s we can expect highs from the lower to upper 90s across central
Mississippi along with lower 100s across the MS River in southeast
Arkansas and Northeast Louisiana. This will add up to heat indices
from 105 to around 110 degrees. Expect Heat Advisory criteria to be
meet during the day. So will continue the advisory from late morning
to early evening across mainly the western half of the forecast area
where heat indices will be from 105 to 110 degrees.

Area radar showed isolated strong storms affecting the delta region
overnight. During the day expect the airmass across the west to be
more stable due to the activity overnight into the early morning
hours. Latest CAM guidance shows that isolated strong storms will
affect our eastern counties in northwest flow aloft later today. The
main risk will be damaging winds and up to quarter sized hail
generally from 4 to 9 pm. In the east vertical totals will be in the
lower 30s, decent lapse rates, and 0-3km shear around 35 knots will
provide a favorable airmass. Expect the best limited coverage of
storms to be in the east. Expect the storms to wane during the
overnight hours with lows mainly in the middle 70s./17/

Sunday through Friday: big pattern change will lead to cooler
temperatures and lower humidity beginning Sunday and lasting through
most of the week. Much lower heights are expected to be over our CWA
come Sunday morning as the large mid-level ridge will have shifted
west to the southern Plains & Rockies and we become more under the
influence of a large nearly stacked low centered over the Ohio
Valley. Circulation around this low will bring in drier air from the
northwest and knock PWATs below and inch and a half over much of our
CWA while our southwest and southern zones try to hang on to the
deep moisture. Models agree that surface dew points will drop into
the mid to upper 60s by Sunday evening north of Highway 84. As a
result the only areas where peak heat index values will exceed 100
degrees will be our Louisiana parishes and southern most Mississippi
counties where we will carry a Limited threat in the HWO of heat
index values approaching 105F. Models suggest this nearly stacked
low will slowly drift south through Tuesday becoming centered over
Alabama before weakening into an upper level trough Wednesday. Wl
remain on the west side of the trough axis resulting in very little
chance for rain through mid week and limited to east Mississippi
then. By Thursday the mid level trough will have lifted northeast
of our region while another closed low tracking east across Manitoba
into Ontario helps send an associated cold front south towards
Mississippi. A return to more diurnal rain chances is expected
Thursday and Friday. This front looks to stall north of our CWA
although convection along it may spread south into our CWA Friday
into Saturday. Temperatures wl gradually cool through mid week then
warm above normal for the end of the week. Normal highs run in the
lower 90s and our northeast zones may fall short of that Monday and
Tuesday afternoons. Normal lows run in the lower 70s. Site in the
northeast look to bottom our in the upper 60s Monday and Tuesday
mornings. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       97  77  95  71 /  14  10   3   2
Meridian      95  76  93  70 /  27  21   5   1
Vicksburg     99  77  95  72 /   8   5   1   2
Hattiesburg   98  78  96  73 /  17   7   6   6
Natchez       99  77  95  73 /   8   2   1   9
Greenville    96  75  94  72 /  14   6   1   1
Greenwood     94  73  92  70 /  30  10   1   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for MSZ018-019-034>036-040>043-047>049-053>056-059>066-
     072>074.

LA...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for LAZ007>009-015-016-023>026.

AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for ARZ074-075.

&&

17
Hazardous weather outlook, Jul 21, 4:28 AM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
428 AM CDT Sat Jul 21 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-035-040>043-
047>049-053>056-059>065-072>074-220930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-
Hinds-Rankin-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion-
Lamar-Forrest-
428 AM CDT Sat Jul 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, south central Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Today

By this afternoon highs will be in the mid 90s to lower 100s and
heat indices will range from 105 to 110. Precautions should be
taken to avoid heat stress. Stay hydrated and wear light, loose
fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High temperatures from the mid 90s will combine with high
humidity levels to produce heat indices around 105 Sunday.
Precautions should be taken to avoid strenuous outdoor activities.
Check on those vulnerable to heat stress. Stay hydrated and wear
light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ019-025-027-036-050-057-066-220930-
Sunflower-Leflore-Carroll-Holmes-Scott-Jasper-Jones-
428 AM CDT Sat Jul 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northwest Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

By this afternoon highs will be in the lower to middle 90s and
heat indices will be around 105. Precautions should be taken to
avoid heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

By Sunday in the south heat indices will be around 105.
Precautions should be takent to avoid heat stress. Stay hydrated
and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ026-028>033-037>039-044>046-051-052-058-220930-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Newton-Lauderdale-Clarke-
428 AM CDT Sat Jul 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Isolated strong storms will be possible with damaging winds to 60
mph and up to quarter sized hail. By Sunday in the south heat indices will be around 105.
Precautions should be takent to avoid heat stress. Stay hydrated
and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 21, 12:16 AM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
1216 AM CDT SAT JUL 21 2018

MSZ019-210545-
Sunflower MS-
1216 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
UNTIL 1245 AM CDT...

At 1215 AM CDT, Meteorologists were tracking a strong thunderstorm
over Mound Bayou, or near Shelby, moving southeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Drew around 1230 AM CDT.
  Ruleville around 1235 AM CDT.
  Blaine around 1245 AM CDT.

Other locations impacted by this storm include Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northwestern Mississippi.

LAT...LON 3398 9045 3349 9045 3347 9048 3362 9066
      3399 9066
TIME...MOT...LOC 0515Z 306DEG 34KT 3386 9071

GRG
Special weather statement, Jul 21, 12:39 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
1239 AM CDT SAT JUL 21 2018

MSZ036-042-210615-
Yazoo MS-Holmes MS-
1239 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES AND NORTHEASTERN
YAZOO COUNTIES UNTIL 115 AM CDT...

At 1239 AM CDT, Meteorologists were tracking a strong thunderstorm
over Tolarville, or near Thornton, moving south at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Brozville around 1245 AM CDT.
  Ebenezer around 1250 AM CDT.
  Vaughan around 110 AM CDT.

Other locations impacted by this storm include Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Mississippi.

LAT...LON 3298 8989 3284 8999 3283 9002 3278 9003
      3281 9046 3301 9041 3301 9037 3302 9038
      3308 9039 3316 9016
TIME...MOT...LOC 0539Z 337DEG 36KT 3306 9022

CME
Local storm report, Jul 21, 12:57 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     1 ENE GUNNISON          33.95N 90.94W
07/21/2018                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWN PARTIALLY BLOCKING HIGHWAY 1.
            REPORTED BY SHERIFF'S OFFICE.

&&
Special weather statement, Jul 21, 3:45 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT SAT JUL 21 2018

MSZ018-210930-
Bolivar MS-
345 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 430 AM CDT...

At 345 AM CDT, Meteorologists were tracking a strong thunderstorm
near White River National Wildlife Refuge, moving southeast at 35
mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Deeson around 425 AM CDT.
  Gunnison around 430 AM CDT.

Other locations impacted by this storm include Duncan and Alligator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern Mississippi.

LAT...LON 3412 9066 3399 9066 3380 9101 3381 9102
      3381 9104 3387 9107 3393 9101 3395 9108
      3397 9109 3400 9102 3397 9100 3396 9097
      3398 9096 3402 9099 3402 9090 3409 9087
      3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0845Z 329DEG 28KT 3425 9117

CME
Local storm report, Jul 21, 4:43 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 AM CDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND GST     2 NW CLEVELAND          33.76N 90.76W
07/21/2018  M58 MPH          BOLIVAR            MS   ASOS

            MEASURED AT CLEVELAND ASOS KRNV.

&&

CE
Local storm report, Jul 21, 5:09 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 AM CDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND GST     3 NNE METCALFE          33.49N 90.98W
07/21/2018  M52 MPH          WASHINGTON         MS   PUBLIC

            MEASURED AT KGLH ASOS.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:31 PM CDTTornado WarningJANBolivar45 min
Jul 20, 11:27 PM CDTSpecial Weather StatementJANBolivar, Sunflower48 min
Jul 20, 11:44 PM CDTSevere Thunderstorm WarningJANBolivar50 min
Jul 21, 12:09 AM CDTSpecial Weather StatementJANLeflore51 min
Jul 21, 12:16 AM CDTSpecial Weather StatementJANSunflower29 min
Jul 21, 12:39 AM CDTSpecial Weather StatementJANHolmes36 min
Jul 21, 3:45 AM CDTSpecial Weather StatementJANBolivar45 min
Jul 21, 4:01 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower59 min
Jul 21, 4:25 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington65 min
Jul 21, 4:28 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore62 min
Jul 21, 4:56 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys64 min
Jul 21, 5:30 AM CDTSevere Thunderstorm WarningJANAttala, Leake48 min
Jul 21, 6:02 AM CDTSevere Thunderstorm WarningJANHinds, Rankin, Scott43 min
Jul 21, 2:27 PM CDTHeat AdvisoryJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 6 more30 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.